1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Changed from Victoza to Bydureon - Suspicious

Discussion in 'Incretin Mimetics' started by BrianSkye, Apr 20, 2015.

  1. BrianSkye

    BrianSkye · Member

    Messages:
    23
    Likes Received:
    9
    Trophy Points:
    23
    I have been on Victoza for nearly two years and found it very successful, more so than the Metformin and Gliclazide, at controlling my BG. However it rapidly became necessary to use it at the 1.8mg dose level. Suddenly, out of the blue at a review with the diabetic nurse, they have practically forced/browbeat me into changing to Bydureon. My the pens are big! I just took delivery of my first batch.
    Thing is, before I went on to Victoza I already trialled Byetta and found it to be ineffective. Does anyone know why they are insisting on changing me to Bydureon because I can't get a straight answer out of the nurse, she seems totally impervious to logic. I actually got minimally shirty with her and the floating doctor she had brought with her and managed to get a promise that if Bydureon didn't work I could go back to Victoza, though I'm not sure what the promise is worth. I'm suspicious, as always, that cost may be behind this, does anyone know if that might be it? I'm the first at my GP practice to be put on to it.
    All info gratefully received.
    Brian
     
  2. BlueTwist

    BlueTwist Other · Well-Known Member

    Messages:
    60
    Likes Received:
    87
    Trophy Points:
    73
    I once read that the higher dose of 1.8mg was more likely to cause pancreatitis and other complications.
     
  3. ButtterflyLady

    ButtterflyLady Type 2 · Well-Known Member

    Messages:
    3,291
    Likes Received:
    4,026
    Trophy Points:
    178
    I have read that both victoza and bydureon can cause pancreatitis and other complications. Not good.

    http://www.phlaunt.com/diabetes/18538438.php
     
  4. BlueTwist

    BlueTwist Other · Well-Known Member

    Messages:
    60
    Likes Received:
    87
    Trophy Points:
    73
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook